Citation: Ghoulish. "Withdrawal of Service: An Experience with Clonidine (exp20341)". Erowid.org. May 24, 2006. erowid.org/exp/20341
After several attempts to quit without it, I went to a doctor and requested this substance for opiate withdrawl.
The first attempt, I went 6 days without any opiates and then relapsed. The second time, however, I managed to stay off opiates for over a month, which seemed to reduce my tolerance to a level where one opiate experience every few weeks did not induce withdrawl afterwards.
It is a *very* sedating drug, even at the .1mg level. .2mg caused ~18 hours of narcolepsy, with sleep usually occuring after meals. I assumed this was due to a rise in my bloodsugar. Lightheadedness was more extreme than I've experienced with any other substance, necessitating that I droop my head for a few minutes after standing up to avoid fainting (or at least loss of vision). Mentally, it caused emotional numbing, which is quite a welcome experience in the midst of opium withdrawl. It also had a anti-muscarinic/anti-cholinergic properties, which stopped my sweating and rhinorrhea quite nicely.
I took half and quarter tablets for about a week as well as some additional lorazepam (which is very efficacious for many kinds of agitation) to my regimen.
Clonidine is truly a blessing.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.